Alert archive / California / Flash Flood Warnings in 2003
Flash Flood Warning 7, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Sep 3, 2003, 1:45 PM PDT for Los Angeles County, California. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2003, 1:45 PM PDT (20:45 UTC)
- Expired
- Sep 3, 2003, 2:45 PM PDT
- In force
- 60 min
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
County Los Angeles County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KLOX 032050
FFWLOX
CAC037-032145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
145 PM PDT WED SEP 3 2003
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA
* UNTIL 245 PM PDT
* AT 138 PM PDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN IN THE EASTERN SAN GABRIEL MOUNTAINS AND EASTERN
ANTELOPE VALLEY...NEAR THE SAN BERNARDINO COUNTY LINE.
* LOCATIONS LIKELY TO EXPERIENCE FLASH FLOODING INCLUDE BIG
PINES...PUZZLE CANYON...BIG PINES HIGHWAY...AND FORT TEJON ROAD
NEAR THE SAN BERNARDINO COUNTY LINE.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
OXNARD.
LAT...LON 3443 11790 3432 11771 3444 11765 3466 11770
3458 11787What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 3:15 AM PDT, 10 hours 30 minutes earlier.
Area forecast discussion, Sep 3, 3:15 AM PDT, 10 hours 30 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 315 AM PDT WED SEP 3 2003 FAIRLY TYPICAL EARLY SEPTEMBER WX PATTERN ACROSS THE DISTRICT... WITH BOTH MONSOON MOISTURE AND MARINE LAYER TO DEAL WITH. MONSOON CONVECTION DURING TUE AFTERNOON WAS ENHANCED BY A VORT MAX OFF PT CONCEPTION. THIS VORT CENTER IS NOW MOVING FURTHER NORTH ALONG THE CENTRAL COAST...AND HAS TAKEN THE TSRA ACTIVITY WITH IT NW INTO THE SAN JOAQUIN VALLEY. ATMOS IS QUITE MOIST AT MID LEVELS ESPECIALLY SOUTH AND EAST OF THE FCST AREA...WITH THE 00Z NKX SOUNDING SHOWING SATURATION ABOVE 700 MB AND PRECIP WATER OF 1.87 INCHES. ETA DOES BRING ANOTHER WEAK VORT MAX THROUGH THE AREA TODAY WHICH COULD HELP TO TRIGGER CONVECTION ALONG THE AFTERNOON HEATING. WILL MAINTAIN SLIGHT CHANCE POPS THIS AFTERNOON AND EVENING FOR THE MTNS...ANTELOPE VALLEY AND INTERIOR SLO VALLEYS. OTHERWISE...MARINE LAYER IS SOLID AGAIN THIS MORNING ALONG THE CENTRAL COAST...BUT RATHER MIXED OUT AND PATCHY SOUTH OF POINT CONCEPTION. THERE IS SOME REDEVELOPMENT ACROSS THE INNER WATERS AT THIS TIME...AND WILL KEEP PATCHY LOW CLOUDS AND FOG IN THE FCST FOR COASTAL AREAS THIS MORNING. TEMPS TODAY SHOULD BE SLIGHTLY WARMER INLAND AS THICKNESSES RISE A BIT. FOR THURSDAY...MONSOON MOISTURE BEGINS TO ERODE ACROSS THE FCST AREA AS THE MID LEVEL FLOW VEERS MORE TO THE SSW. WILL KEEP SLIGHT CHANCE POPS ACROSS THE VTU/LA MTNS AND ANTELOPE VALLEY AS THERE COULD BE JUST ENOUGH MOISTURE LINGERING ACROSS THESE AREAS TO GENERATE SOME SHRA/TSRA ACTIVITY. CONDITIONS ELSEWHERE SHOULD BE SIMILAR TO TODAY... WITH MARINE LAYER MOST SOLID ON THE CENTRAL COAST AND PATCHY FURTHER SOUTH. DRY SW FLOW ALOFT SPREADS ACROSS THE DISTRICT ON FRIDAY...PUTTING AN END TO THE TSTM THREAT. UPPER RIDGE REMAINS OVER THE AREA FRI AND SAT...WITH ONSHORE GRADIENTS REMAINING WEAK TO MODERATE. THIS WILL KEEP THE MARINE LAYER CONFINED TO COASTAL SECTIONS AND ALLOW FOR CONTINUED HOT TEMPERATURES INLAND. UPPER RIDGE BREAKS DOWN SUNDAY AS A STRONG UPPER TROF MOVES INTO NRN CA. THIS HERALDS A PATTERN CHANGE... WITH A LONGWAVE UPPER TROF SETTING UP SHOP ALONG THE WEST COAST INTO EARLY NEXT WEEK. FALLING HEIGHTS...CYCLONIC FLOW ALOFT AND INCREASED ONSHORE FLOW WILL ALLOW FOR AN INCREASED MARINE LAYER...WITH COOLER TEMPS...AND BREEZY CONDITIONS ACROSS THE MTNS AND DESERTS. ANOTHER ASPECT OF SEPTEMBER WEATHER COULD TAKE SHAPE ACROSS THE AREA LATER NEXT WEEK IF TONIGHTS GFS IS CORRECT. THIS MODEL SHOWS A STRONG INSIDE SLIDER MOVING ACROSS THE GREAT BASIN WED AND THU...RESULTING IN OFFSHORE FLOW FOR SO CAL. GFS DOES TEND TO OVERDO OFFSHORE FLOW EVENTS AND THIS IS FAR IN THE FUTURE IN ANY CASE...BUT WILL BE INTERESTING TO SEE WHAT HAPPENS WITH LATER MODEL RUNS. LAX 000. JACOBSON .LOX...NONE.
Hazardous weather outlook, Sep 3, 6:00 AM PDT, 7 hours 45 minutes before
CAZ034>041-044>047-051>054-059-087-088-040100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT WED SEP 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE DESERTS AND MOUNTAINS AS WELL AS THE INTERIOR PORTIONS OF SAN LUIS OBISPO COUNTY DURING THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE DESERTS AND THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS ON THURSDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. JACOBSON
Nearby
Flash Flood Warnings in California, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.